Jump to content
  • Sign Up
0
sunnybabi1986

Other Food Intolerances/senstivities?

Rate this topic

Recommended Posts

So for the past 5 months I've been experiencing increasing muscle and joint pain, fatigue, anxiety attacks, mind fog and now heavier and more frequent periods. No gastrointestinal symptoms.

I've been to the doctor and had a ESR rate of 52(just means there's inflammation somewhere in my body, non-specific) and an ANA titer of 1:80(this just means there's a mild possibility I have an autoimmune reaction going on).

My rheumotologist isn't sure what to think, as I don't have any other symptoms. He ran some more bloodwork today and put me on a low dose (5 mg/day) of prednisone. I'm really really upset about taking it because I've read so many stories of "moon face" and weight gain. I've been slim and fit my whole life and I can't handle the thought of being overweight w/a chubby face. Vain, I know, but it matters to me. With such a low dose, I doubt I'll get the side effects, but it still scares me.

In any case, my question is this: Is there any possibility my symptoms could be caused by additional food intolerances/sensitivities(soy, casein, MSG, etc) that could be causing these symptoms and cause inflammation? Have any of you experienced this and saw your symptoms resolved after removing a certain food from your diet? Removing foods from my diet is difficult, but it's sure better than being on meds the rest of my life.

Any ideas or suggestions? Thank you in advance!!!

Share this post


Link to post
Share on other sites

I have had to take short term doses of prednisone for emergency control of asthma during forest fire season and severe poison oak rashes, and I will do anything to avoid taking it unless it's absolutely the last resort.

Yeah, the very short term reaction is great- it knocks down whatever it is, re inflammation, but the longer term reaction(s), even with tapering off carefully, is terrible. In my experience, besides the weight gain, it makes many of the symptoms you already listed worse. It will also, long term, tend to make you depressed.

If you are going to change things, make only one major change at a time, or you will not be able to tell what the cause and reaction is. Therefore, if you intend to change your diet, you may want to hold off on the prednisone to see if there is a difference, otherwise, the reaction of the body to the steroid is going mask your ability to feel any other reactions. Food reactions are usually pretty swift, it should not take long to see if taking out dairy and soy from the diet makes any difference in brain fuzz.

So for the past 5 months I've been experiencing increasing muscle and joint pain, fatigue, anxiety attacks, mind fog and now heavier and more frequent periods.

You could certainly have more than one thing going on here, but you should get tested for Lyme disease if you live in a Lyme tick area. You also should get checked out by an ob- gyn, and get your thyroid tested for both thyroid levels and anti bodies.

If you have not already, you may want to get rid of soy products from your diet. Soy depresses thyroid function in susceptible, sensitive people.

Many people find that they feel better on a good gluten free B vitamin complex, calcium and magnesium. Also, natural progesterone (not the artificial kind, which is a depressant) may help balance out periods.

You could have any of this, and yet still also be effected by accidental cross contamination by gluten. You may have to switch from eating some sorts of pre processed foods to those which are made by yourself.

Share this post


Link to post
Share on other sites

I have had to take short term doses of prednisone for emergency control of asthma during forest fire season and severe poison oak rashes, and I will do anything to avoid taking it unless it's absolutely the last resort.

Yeah, the very short term reaction is great- it knocks down whatever it is, re inflammation, but the longer term reaction(s), even with tapering off carefully, is terrible. In my experience, besides the weight gain, it makes many of the symptoms you already listed worse. It will also, long term, tend to make you depressed.

If you are going to change things, make only one major change at a time, or you will not be able to tell what the cause and reaction is. Therefore, if you intend to change your diet, you may want to hold off on the prednisone to see if there is a difference, otherwise, the reaction of the body to the steroid is going mask your ability to feel any other reactions. Food reactions are usually pretty swift, it should not take long to see if taking out dairy and soy from the diet makes any difference in brain fuzz.

You could certainly have more than one thing going on here, but you should get tested for Lyme disease if you live in a Lyme tick area. You also should get checked out by an ob- gyn, and get your thyroid tested for both thyroid levels and anti bodies.

If you have not already, you may want to get rid of soy products from your diet. Soy depresses thyroid function in susceptible, sensitive people.

Many people find that they feel better on a good gluten free B vitamin complex, calcium and magnesium. Also, natural progesterone (not the artificial kind, which is a depressant) may help balance out periods.

You could have any of this, and yet still also be effected by accidental cross contamination by gluten. You may have to switch from eating some sorts of pre processed foods to those which are made by yourself.

Thank you so much for your reply!!

I was tested for Lyme(negative) and thyroid issues(all perfect). I already took the prednisone today and I feel like I should keep taking it for now, until my next dr appointment in 2 weeks. I think he's trying to see if my reaction to prednisone will rule anything out. I believe he's suspicious of mild lupus, but I just don't have the symptoms for a definitive diagnosis. There just aren't any good explanations for my symptoms. He ruled out fibro as well. The joint and muscle pain has become so severe lately that my life has come to a near complete stop. I'm so desperate at this point. I need a real life Dr. House :D And I really want to try to fix this with diet rather than meds, but I know my dr is trying to rule some things out with the prednisone. At the next appointment, I will talk to him about going off the prednisone, seeing how my body reacts, and then trying to see if I can determine any additional food intolerances/sensitivites.

Share this post


Link to post
Share on other sites

It sounds like an elimination diet could be a good idea. There are a lot of ways of going about it, so the best general adice is to keep a really thorough food diary.

List everything you eat and when, and keep a running list of how you feel during the day. The approach I use is to make a list at the start of the process of everything you feel is wrong, and then jot down how you are feeling with a score from 1 to 3, where 1 is noticeable but manageable, 2 is pretty bad but functional, and 3 is really messing things up. Also keep a track of all medications and your period. I also try to write up a summary about once a month in a lot of detail about how I feel, what has changed etc.

It really is the best way to pick up food reactions, as it's possible to react to things days after eating them, and there are types of food intolerances that relate to categories of chemicals across foods, rather than one specific food.

If there are any foods that you already avoid because they make you feel unwell, note them down too. Several foods that I had a bit of an aversion to are things that I later found out I react to e.g. eggs (delayed reaction), and apples, grapes (fructose) etc.

There are a lot of posts here about approaches to elimination diets. I don't have a problem with soy myself, but I have come across a lot of people who link it with joint pains, so it's probably a good culprit to keep in mind to start with. I have had great success with the fodmap diet, and have been limiting salicylates, amines and glutamates.

Hope you feel better soon.

Sophie

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×